MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-782040
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that multiple attempts were made to position the coil.1/2 of the coil was positioned; however, the coil was unable to advance further and detached in the catheter.Both segments of the coil were removed in their entirety along with the catheter.There was no reported intervention or patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The coil was returned for analysis; the pusher was not returned.The implant was noted to be in good shape, with the tie-knot properly secured.The entire implant coil was closely wound.The stretch resistant member within the coil was noted to be broken.The implant appeared to be within specification.Based on the reported details and investigation findings, the complaint could be confirmed.The exact root cause is unknown; however, the damage to the device exhibited evidence that it was subjected to excessive tensile force that exceeded its maximum strength specification.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7599254
Report Number2032493-2018-00112
Device Sequence Number19238437
Product Code KRD
UDI-Device Identifier00810170018404
UDI-Public(01)00810170018404(11)180206(17)230131(10)1802065W3
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model Number45-782040
Device Catalogue Number45-782040
Device Lot Number1802065W3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR